I was prescribed Opiates for over 7 years for back pain. My last dosage was Oxycontin HCL 20mg twice a day and Percocet 10's once. When I found myself running out before my refills were due, and either withdrawing or buying off the street, I decided it was time to quit. I got 5 Suboxone SLs from a friend and over two weeks weaned down. Started at one a day and ended with a little tiny piece (less then a quarter). To be honest I don't think it made a difference then if I would have just stopped the killers. It only delayed my detox for a day. Anyway I am on day 21. The physical withdrawals seemed to have stopped, but I still feel mentally something’s not right. Don't really know how to explain it I am very edgy and a little paranoid. It reminds me of a bad Acid trip I had once (but only a fraction of the intensity obviously). I was given Ativan 1MG by my doc and instructed to take 2 to help me sleep, and a half if needed during the day. But even the half makes me very drowsy. This would be great if I could sleep all day, but I take care of my 18mo old son. It seems like the only time I feel normal is when I drink (after my wife comes home of course). Any advice would be greatly appreciated. Reading all of your questions and posts really helped me through this point, especially in the first "WEEK of HELL". But I don't see to much information on the later stages of quitting Opiates. I can however offer some advise and or tips on how to get through the physical withdrawals to anyone in need. I learned a lot through experimentation, and was lucky enough to talk to to some good doctors/RNs over the phone. I know not everyone can do it this way; it was hardest thing I have ever done in my life. GOOD LUCK TO ALL and THANX.
27 Jul 2010
First, congratulations for day 21! Are you willing to try anti depressants for a while? There are some very good ones on the market. I know it's easier said then done, but try to focus more on new things, positive things, maybe a new hobby? Reading? Doing more activities with your little babe? I'm sure he would enjoy dad taking him out... maybe the zoo, park, go on nature walks, exercise, etc. I know this sounds small and petty but sometimes it works. Make a plan for each day. If you don't have a camera, buy a few of the 35mm disposable ones. When your out doing things, take lots of pictures! Look forward to getting them developed and put them in an album. Include your son in this. He would enjoy helping daddy do pictures! Do you have a bike with a child seat in the back? If so, don't forget the camera! Start out small and think positive. Don't watch the clock for mom to get home so you can drink. It may be adding to your negative, paranoid thoughts.
Especially after taking opiates for so long. Keep your chin up and take it one day at a time, starting yesterday! I wish you well and stay strong. Before you know it, you will start to feel better. Oh, a good muti vitimin will help too.
My best wishes for your continued success!
27 Jul 2010
Hi Slax18, Great job!!! Please google Post Acute Withdrawal Syndrome, you will learn quite a bit about what is happening to your brain. You may be very surprised to learn how many things are affected after HELL WEEK.
PAWS is not a permanent state of being... keep that in mind when you read up on it.
Wishing you the best!!
27 Jul 2010
Well done you. I am recovering alcoholic of 22 years, also would take anything I could swallow. Take it easy. As they say, one day at a time. I agree with a previous respondee, try other things, even if it is a jigsaw puzzle or washing your hair twenty times. Just for a while keep yourself active, this will take your mind off things a bit. But you probably will feel jumpy for a few months or so. Sleeping is usually a problem too. Accept that. Not sleeping will not kill you. Opiates will. In time the sleeping pattern will come back, but it takes time. Drinking is a no-no. I've known many people to go from opiates to alcohol. So if you have to, maybe at the weekend but as soon as you start looking forward to taking something for relief, that is the beginning of dependency. It's another addiction. That is what you are fighting - addiction. Try and find a higher power. By the way do you go to any meetings? I did for years, hated it, but went.
Did a lot of good getting support. Met some great people who supported me. Anyway hope some of this helps. But take it easy, an hour at a time if a day seems to much, it will pass. Good luck luv, Carol
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have tried going cold turkey about 4 times now. The 1st time I was successful but was in so much back pain, I went back on it a month or so later. ...
2 answers • 13 Sep 2009
I was given seven days continuous treatment (cladribine) for hairy cell leukemia intravenously nine months ago. Could anyone please tell what are the ...
1 answer • 4 Apr 2011
I want to stop cold turkey have tried tapering but have never been able to do that. I had a heart stress test 2 months ago and everything was good. ...
3 answers • 19 Nov 2011
I lost my job and insurance a few months back, I've been taking xanax for over 9 years,6 mg a day, and had to stop cold turkey, (thanks obuma) ...
6 answers • 15 May 2012
... crying. I figured out what I did. How long until I feel back to normal, not taking it again. I have been on it for 15+ years
3 answers • 20 Jun 2013